Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Undergone removal of gall bladder. Having symptoms of gall bladder attack. Doctor said liver enzymes are high. What else could it be?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2396 Questions
My daughter has had her gall bladder out for around a year.Yesterday she had symptoms of a gall bladder attack but hasn't one.The Dr.s said her liver enzymes were high.What could be going on
Posted Sun, 1 Sep 2013 in Women's Health
Answered by Dr. Robert Galamaga 22 minutes later
Hello and thank you for sending your question.

It is possible that there might be some problem with the flow of bile from the liver. This can create some type of obstruction which can cause elevation of liver enzymes as well as pancreatic enzymes.

Since the gallbladder has been removed generally bile will drain directly from the liver into the gastrointestinal tract. Again there must be something going on which is causing a problem with the normal flow of bile.

It might be necessary to perform imaging studies including CT scan or possibly MRI
To assess what might be going on.

Thanks again for sending your question. Please let me know if you have any additional specific concerns.

Dr. Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor